Alert archive / Louisiana / Wind Advisories in 2014

Wind Advisory 17, NWS Lake Charles, LA

May 11, 2014Cameron Parish, Lafayette Parish, Saint Martin Parish, Louisiana

NWS Lake Charles, LA issued this wind advisory at May 11, 2014, 10:29 AM CDT for Cameron Parish, Lafayette Parish, Saint Martin Parish, Louisiana. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 11, 2014, 10:29 AM CDT (15:29 UTC)
Expired
May 11, 2014, 6:00 PM CDT
In force
8 hr
Issued by
NWS Lake Charles, LA

Counties Cameron Parish, LA, Lafayette Parish, LA, Saint Martin Parish, LA

The radar

The Lake Charles radar (KLCH), 89 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2014-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1537 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2014-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1537 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
541 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

396 
WWUS74 KLCH 111529
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1029 AM CDT SUN MAY 11 2014

...FRESH SOUTHERLY WINDS THIS AFTERNOON...

.LARGE DIFFERENCES-IN-PRESSURE SEPARATE THE BERMUDA HIGH PRESSURE
SYSTEM FROM LOWER PRESSURE ACROSS TEXAS. FRESH SOUTHERLY WINDS ARE
THE RESULT.

LAZ041>045-052>055-073-074-TXZ215-216-112300-
/O.NEW.KLCH.WI.Y.0017.140511T1529Z-140511T2300Z/
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...JENNINGS...
WELSH...LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...
LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...
KAPLAN...NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...
BERWICK...BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...
CAMERON...GRAND CHENIER...BEAUMONT...PORT ARTHUR...ORANGE...
VIDOR...BRIDGE CITY
1029 AM CDT SUN MAY 11 2014

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

* WINDS...SOUTHEAST 20 MPH WITH GUSTS TO 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at May 11, 7:12 AM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, May 11, 7:12 AM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
712 AM CDT SUN MAY 11 2014

.DISCUSSION...
FOR THE 12Z TAF PACKAGE.

&&

.AVIATION...
MVFR CIGS PREVAILING AT KBPT AND KLCH THIS MORNING. MVFR VSBYS
WITH TEMPO IFR CIGS AT KARA AND KLFT...AND IFR CIGS AT KAEX.
LATEST MODEL TIME HEIGHTS/NUMERICAL MOS SUGGESTING MVFR WILL
PERSIST THROUGH THE FCST PERIOD AT KBPT AND KLCH...WHILE VFR IS
EXPECTED TO DEVELOP LATE MORNING AT THE REMAINING TERMINALS.
ISOLATED TO SCATTERED SHOWERS THIS MORNING...WITH A CHANCE OF
THUNDERSTORMS THIS AFTERNOON ACROSS MAINLY CENTRAL LOUISIANA. DUE
TO LIMITED COVERAGE AND SPATIAL/TEMPORAL UNCERTAINTY...INSERTED
VCSH AT THE COASTAL SITES AND VCTS AT KAEX IN LIEU OF PROB OR
TEMPO GROUPS. SOUTHEAST WINDS ARE ALSO FORECAST TO INCREASE AND
BECOME GUSTY LATER THIS MORNING. CIGS ARE EXPECTED TO REDEVELOP
TONIGHT ACROSS CENTRAL AND SOUTH CENTRAL LOUISIANA...WHERE A BLEND
OF LATEST GUIDANCE AND PERSISTENCE WAS USED.

&&

.PREV DISCUSSION... /ISSUED 532 AM CDT SUN MAY 11 2014/

SYNOPSIS...
LATEST UA/WV ANALYSIS SHOWS GENERALLY ZONAL FLOW ALOFT OVER THE
REGION WITH A DISTURBANCE CROSSING THE NRN GULF...WHILE FURTHER
UPSTREAM A TROF OF LOW PRES IS DIGGING ACRS THE INTERMOUNTAIN
WEST. WV IMAGERY DEPICTS DRIER AIR ALOFT FILTERING OVER THE
REGION ON THE BACKSIDE OF THE AFOREMENTIONED GULF DISTURBANCE.
ANOTHER WARM AND MUGGY NIGHT ON HAND AS GULF MOISTURE CONTINUES TO
STREAM OVER THE AREA ON LT SLY BREEZES. THIS IS RESULTING IN
MOSTLY CLOUDY TO CLOUDY SKIES ACRS THE AREA WHICH HAS HELD TEMPS
ABOUT 4 TO 8 DEGREES WARMER THAN EARLY YESTERDAY MORNING WITH
TEMPERATURES RUNNING IN THE MIDDLE 70S AT MOST LOCATIONS. KLCH
RADAR SHOWS JUST SOME ISOLATED VERY LT SHOWERS STREAMING INLAND
ACRS SE TX.

DISCUSSION...
THE N GULF DISTURBANCE WILL CONTINUE TO MOVE EAST TODAY...ALTHOUGH
THE COMBINATION OF THIS FEATURE WITH DAYTIME HEATING AND ABUNDANT
MOISTURE BELOW 700 MB SHOULD BE ENOUGH TO PRODUCE SOME ISO TO SCT
SHOWERS AND TSTMS ACRS THE AREA. THIS ACTIVITY WILL DIMINISH
DURING THE EVENING...WITH ANOTHER WARM MUGGY AND MOSTLY CLOUDY
NIGHT EXPECTED TONIGHT. HIGHS TODAY WILL CLIMB INTO THE MIDDLE AND
UPPER 80S WITH LOWS TONIGHT IN THE LOWER TO MIDDLE 70S.

THE TROF OVER THE WRN CONUS WILL CONTINUE TO DROP SOUTHEAST
TODAY...GRADUALLY SLOWING AS IT CROSSES THE ROCKIES ON MONDAY.
DEEPENING SLY FLOW IN ADVANCE OF THE TROF WILL BRING ABUNDANT
MOISTURE OVER THE REGION WITH PRECIP WATER VALUES CLIMBING TO
BETWEEN 1.8 AND 2.0 INCHES MONDAY INTO TUESDAY. SHOWERS AND
THUNDERSTORMS WILL BECOME MORE SCT ON MONDAY AS THE CAP ERODES
AND LIFT INCREASES OVER THE AREA...WITH THE HIGHEST CHCS ACRS OUR
NWRN ZONES.

MODEL GUIDANCE CONTINUES TO SHOW A LITTLE BETTER AGREEMENT ON
TIMING THIS SYSTEM...WITH THE GFS NOW GETTING MORE IN LINE WITH
THE ECMWF WHICH HAS SHOWN THE BEST CONTINUITY THE PAST FEW RUNS.
BOTH MODELS SHOW THE UPPER TROF MOVING EAST ACRS THE SRN PLAINS
TUESDAY...THEN OVER THE LOWER MS VALLEY WEDNESDAY. SFC LOW PRES
DEVELOPING ON THE FORWARD SIDE OF THE TROF MONDAY WILL LIFT NE
THROUGH TUESDAY DRAGGING A COLD FRONT ACRS TX. GIVEN THE
IMPROVEMENT IN MODEL AGREEMENT...IT NOW LOOKS LIKE THE FRONT
SHOULD ENTER OUR WRN ZONES TUESDAY AFTN...THEN CROSS THE CWA
DURING THE EVENING AND OVERNIGHT HOURS TUESDAY NIGHT.

SHOWERS AND THUNDERSTORMS WILL INCREASE DURING THE DAY TUESDAY AS
THE FRONT APPROACHES THE AREA...AND HAVE RAISED POPS TO LIKELY
ACRS SE TX INTO WRN LA. SHOWERS AND THUNDERSTORMS WILL CONTINUE
TUESDAY NIGHT WITH THE FROPA...BUT CHANCES ARE EXPECTED TO BE
HIGHEST ALONG THE NRN TIER OF PARISHES AS BEST DYNAMICS SHIFT
NORTH OF THE AREA. WITH HIGH MOISTURE CONTENT OVER THE AREA...SOME
STORMS TUESDAY AND TUESDAY NIGHT WILL BE CAPABLE OF PRODUCING
HEAVY RAINFALL...WITH AMOUNTS OF UP TO 1 TO 2 INCHES ACRS PORTIONS
OF SE TX.

A LOW CHC OF RAIN WILL CONTINUE INTO WEDNESDAY...GRADUALLY
DIMINISHING WITH THE PASSAGE OF THE UPPER TROF AXIS. DRIER AND
COOLER WEATHER IS EXPECTED THROUGH THE REMAINDER OF THE WEEK.
UNSEASONABLY COOL TEMPERATURES ARE EXPECTED WEDNESDAY AND THURSDAY
WITH LOWS IN THE 50S AND HIGHS IN THE 70S. A GRADUAL WARMING TREND
WILL DEVELOP GOING INTO NEXT WEEKEND AS HIGH PRES MOVES EAST OF
THE AREA.

MARINE...
MODT SLY WINDS WILL PREVAIL THROUGH TUESDAY AS HIGH PRES REMAINS
EAST OF THE COASTAL WATERS WITH LOWER PRESSURE OVER THE PLAINS.
MARGINAL EXERCISE CAUTION CONDITIONS WILL BE POSSIBLE AT TIMES THE
NEXT COUPLE OF DAYS. A COLD FRONT WILL ENTER THE WESTERN COASTAL
WATERS TUESDAY NIGHT EXITING THE EASTERN COASTAL ZONES WEDNESDAY
MORNING WITH MODERATE TO STRONG NORTHERLY WINDS DEVELOPING IN ITS
WAKE.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  87  73  86  72 /  20  10  30  30
KBPT  86  74  84  73 /  20  10  30  40
KAEX  88  71  88  70 /  30  20  40  30
KLFT  85  73  86  71 /  30  10  30  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.

&&

PUBLIC/MARINE...24
AVIATION...13
Hazardous weather outlook, May 11, 5:56 AM CDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
556 AM CDT SUN MAY 11 2014

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
121100-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
556 AM CDT SUN MAY 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS TODAY...WITH
ACTIVITY MORE SCATTERED ACROSS CENTRAL AND SOUTH CENTRAL
LOUISIANA BECOMING MORE ISOLATED ACROSS SOUTHEAST TEXAS. SEVERE
THUNDERSTORMS ARE NOT EXPECTED...BUT A FEW STORMS WILL BE CAPABLE
OF PRODUCING OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE
TO HEAVY RAINFALL AND GUSTY WINDS. SHOWERS AND THUNDERSTORMS WILL
DIMINISH THIS EVENING WITH THE LOSS OF DAYTIME HEATING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A POTENT UPPER LEVEL TROUGH WILL MOVE THROUGH THE REGION TUESDAY
INTO WEDNESDAY...USHERING A COLD FRONT ACROSS THE AREA TUESDAY
NIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP MONDAY AHEAD
OF THE UPPER LEVEL TROUGH. SHOWERS AND THUNDERSTORMS WILL INCREASE
ON TUESDAY AND TUESDAY NIGHT AS THE UPPER TROUGH AND COLD FRONT
MOVE INTO THE AREA.

WITH ABUNDANT MOISTURE OVER THE REGION...SOME STORMS WILL BE
CAPABLE OF PRODUCING HEAVY RAINFALL WITH RAIN AMOUNTS BETWEEN ONE
AND TWO INCHES POSSIBLE ACROSS PORTIONS OF SOUTHEAST TEXAS INTO
WESTERN LOUISIANA. WIDESPREAD OR SIGNIFICANT FLOODING IS NOT
EXPECTED...ESPECIALLY GIVEN THE DRY CONDITIONS ACROSS THE AREA.
HOWEVER...LOCALIZED FLOODING COULD BE POSSIBLE WHERE STORMS WITH
HIGH RAIN RATES OR TRAINING STORMS OCCUR. IN ADDITION...WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED. HOWEVER...A FEW STORMS MAY BE
CAPABLE OF PRODUCING OCCASIONAL TO FREQUENT CLOUD TO GROUND
LIGHTNING AND STRONG GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ430-432-435-450-452-455-470-472-475-121100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
556 AM CDT SUN MAY 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
MODERATE SOUTHERLY WINDS WILL PREVAIL THROUGH TONIGHT. WINDS AND
SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA
BUT BRIEF PERIODS OF EXERCISE CAUTION CONDITIONS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
MODERATE SOUTHERLY WINDS WILL PERSIST THROUGH TUESDAY. A COLD
FRONT WILL MOVE THROUGH THE AREA TUESDAY NIGHT INTO WEDNESDAY
MORNING. WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS
WILL DEVELOP ALONG AND AHEAD OF THE FRONT MONDAY THROUGH TUESDAY
NIGHT. SOME STORMS WILL BE CAPABLE OF PRODUCING OCCASIONAL TO
FREQUENT CLOUD TO WATER LIGHTNING...GUSTY WINDS AND HEAVY
RAINFALL REDUCING VISIBILITIES TO 1 NM OR LESS.

RAIN CHANCES WILL DECREASE ON WEDNESDAY...WITH MODERATE TO
STRONG OFFSHORE WINDS DEVELOPING BEHIND THE FRONT. EXERCISE
CAUTION OR LOW END ADVISORY CONDITIONS WILL BE POSSIBLE WEDNESDAY
AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

24

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 3:03 PM CDTSpecial Weather StatementLCHAvoyelles, Saint Martin87 min
May 11, 5:48 PM CDTSpecial Weather StatementLCHSaint Landry27 min
May 11, 6:23 PM CDTSpecial Weather StatementLCHSaint Landry67 min

Nearby

Wind Advisories in Louisiana, 2014Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.